MAUDE Adverse Event Report: ENCORE MEDICAL L.P EXPRT HIP; EXPRT REVISION HIP, DISTAL STEM, 16X210

ENCORE MEDICAL L.P EXPRT HIP; EXPRT REVISION HIP, DISTAL STEM, 16X210
Model Number 495-16-210
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 02/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Second revision surgery - patient had major subsidence on exprt stem, replaced stem with zimmer.Left shell and put a liner in.
 
Additional Manufacturer Narrative
The reason for this revision surgery was reported as subsidence on stem.The previous surgery and the surgery detailed in this event occurred 3 years and 9 months apart.The healthcare professional indicated there was a serious risk event to the patient.There was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at hospital and not made available to djo surgical for examination.A review of the device history record (dhr) shows that the reported component used in the previous surgery, when released for use, met design and manufacturing requirements.At first, there was an ncmr-35132 associated with the main part #495-16-210 exprt revision hip, distal stem, 16x210 which documents that out of 26 parts lot, all parts were rejected due to product packaged requires new ifu inserted into packaging.Later the rejected parts were reworked and accepted after proper justification.Secondly, there was an ncmr-35658 associated with the same part which documents that out of 26 parts lot, all parts were rejected due to improper packaging.Later the rejected parts were reworked and accepted after proper justification.The device was verified to have gone through an acceptable sterilization process and was within its date at the time of the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to subsidence on stem.There were no findings during this evaluation that indicate the reported device was defective.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the event.There are multiple factors that may also contribute to an event that are outside the control of djo surgical such as poor bone density, patient bone deterioration, inadequate soft tissue support, patient activities or trauma.There are no indications of a product or process issue affecting implant safety or effectiveness.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.

Brand Name
EXPRT HIP
Common Device Name
EXPRT REVISION HIP, DISTAL STEM, 16X210
Manufacturer (Section D)
ENCORE MEDICAL L.P
9800 metric blvd
austin,tx 78758-5445
MDR Report Key11568852
Report Number1644408-2021-00213
Device Sequence Number11813654
Product Code KWZ
UDI-Device Identifier00190446153993
UDI-Public(01)00190446153993
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K161610
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/04/2023
Device Model Number495-16-210
Device Catalogue Number495-16-210
Device Lot Number599U1001
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/25/2021
Supplement Date Received by Manufacturer04/21/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age72 YR